MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G50334
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number = k170193.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during angioplasty of a stenosed right superficial femoral artery, an advance 14 lp low profile balloon catheter ruptured at two atmospheres.The anatomy was not reported to be angulated or calcified.It is unknown if the device ruptured longitudinally or circumferentially.The device was reportedly inflated outside an unknown stent.Another device of the same type was used to complete the procedure.There have been no adverse effects to the patient reported.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Additional information: b5.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received 27feb2020.As reported, the device was inflated one time with an unknown inflation device for less than one minute before rupturing.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Initial report.As reported, during angioplasty of a stenosed right superficial femoral artery, an advance 14 lp low profile balloon catheter ruptured at two atmospheres during a single attempted inflation.The anatomy was not reported to be angulated or calcified.It is unknown if the device ruptured longitudinally or circumferentially.The device was reportedly inflated outside an unknown stent.Another device of the same type was used to complete the procedure.There have been no adverse effects to the patient reported.Investigation ¿ evaluation.Reviews of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control procedures, specifications, and a visual inspection and functional test of the returned device were conducted during the investigation.One used ptax4-14-170-4-2 was returned to cook for investigation.Biomatter was present on the device.Both marker bands were present.There was no visible damage noted to the catheter.The balloon was leak tested with water and inflation device.A pinhole leak was observed in the balloon near the proximal bond.Additionally, a document-based investigation evaluation was performed.A review of the device history record showed nonconforming events that could have contributed to the reported failure mode.However, the affected devices were identified and scrapped prior to order completion.No additional complaints were received for the product lot.Furthermore, reviews of the manufacturer¿s instructions, drawing, specifications, and quality control procedures were conducted, and no gaps were discovered.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The available information provides objective evidence to support that the device was manufactured to specification.An ifu is also provided with his device, which warns, ¿do not exceed rated burst pressure.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.Over-inflation may cause rupture of the balloon, with resultant damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures.¿ the ifu also notes, ¿upon removal from package, inspect catheter to ensure no damage has occurred during shipping.¿.Based on the information provided and the examination of the returned product, investigation has concluded that a root cause for this event could not be determined.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9699737
Report Number1820334-2020-00331
Device Sequence Number19585067
Product Code LIT
UDI-Device Identifier10827002503349
UDI-Public(01)10827002503349(17)211022(10)9254032
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2021
Device Model NumberG50334
Device Catalogue NumberPTAX4-14-170-4-2
Device Lot Number9254032
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2020
Initial Date Received by Manufacturer 02/07/2020
Supplement Date Received by Manufacturer02/27/2020
04/28/2020
Initial Report FDA Received Date02/12/2020
Supplement Report FDA Received Date03/05/2020
05/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1